Hail, Deuel
- When
- June 16, 3:24 PM MST
- Where
- Deuel County, 9.67 mi NW of Chappell
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.200, -102.600
An area of low pressure that extended south across the Nebraska Panhandle on June 16th, 2010. The boundary became the focus for an isolated thunderstorm with the heating of the day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An area of low pressure that extended south across the Nebraska Panhandle on June 16th, 2010. The boundary became the focus for an isolated thunderstorm with the heating of the day. The storm rapidly became severe producing large hail in western Deuel County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 16, 3:05 PM MST, 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 505 PM CDT WED JUN 16 2010 .UPDATE... UPDATE FORECAST FOR TORNADO WATCH. && .PREV DISCUSSION... /ISSUED 313 PM CDT WED JUN 16 2010/ DISCUSSION... SFC LOW PRESSURE ACROSS THE ROCKIES WITH SOUTH TO SOUTHEAST WINDS ACROSS WRN NEBR. DEWPOINTS IN THE MID TO UPPER 60S. RELIEF TO FLOODED AREAS CONTINUES. WITH THE EXCEPTION OF THE ELKHORN RIVER...WHERE MODERATE FLOODING CONTINUES NEAR EWING...MOST OTHER RIVERS IN NORTH CENTRAL NEBRASKA HAVE SEEN FALLING STAGES. AWAITING WEAK DISTURBANCE NOW EXITING THE CO FOOTHILLS WHICH WILL MOVE NORTHEAST AS LOW LEVEL WINDS CONTINUE TO TRANSPORT MOISTURE IN UP THE HIGH PLAINS. AFTN HEATING WILL EVENTUALLY PRODUCE SCT SHOWERS AND TSTMS ACROSS SWRN AREAS INITIALLY. A SLIGHT RISK FOR SEVERE STORMS AS WELL...WITH MOST FAVORABLE DEEP LAYER SHEAR PRESENT WEST OF A VTN THROUGH BBW LINE. THUS IF ANY SEVERE STORMS DEVELOP...THEY WOULD BE FAVORED IN THOSE AREAS. ANY RESULTING CONVECTION GOING INTO TONIGHT SHOULD MOVE NORTHEAST OUT OF MOST AREAS BY MIDNIGHT. ALTHOUGH BRIEF HEAVY RAINFALL IS POSSIBLE...THIS SHOULD BE LOCALIZED ANY NOT POSE MUCH RISK FOR NEW FLOODING. THE MAIN UPPER LOW MOVING THROUGH THE NRN ROCKIES INTO NORTH DAKOTA THURSDAY WILL BRING DRIER AIR UP THROUGH 500MB THROUGH WRN NEBR. THIS WILL RESULT IN WINDY WESTERLY WINDS OF 20 TO 40 MPH ACROSS NWRN AREAS. A WIND ADVISORY SHOULD NOT BE NEEDED THERE...BUT WILL MONITOR. ATMOSPHERE WILL MOISTEN UP AGAIN LATER FRIDAY AS SFC FRONT STALLS FROM NWRN KS INTO SERN NEBR BY FRIDAY EVENING. DRY FCST THURSDAY AND FRIDAY. THEN A CHC RETURNS FRIDAY NIGHT AS SFC LOW LIFTS NORTH AS A WARM FRONT AND DISTURBANCES CREST UPPER RIDGE CENTERED IN TEXAS. DRY AGAIN SATURDAY..UNTIL SATURDAY NIGHT WHEN A REPEAT OF AN MCS COULD DEVELOP. THIS TIME HOWEVER...THE BETTER CHC MAY RESIDE ACROSS NCTRL NEBR...WHERE ADDITIONAL HEAVY RAINFALL CANNOT BE HANDLED. HIGHS THURSDAY AND FRIDAY IN THE 80S TO NEAR 90. SATURDAY AND SUNDAY MID TO UPPER 80S. MONDAY THROUGH WEDNESDAY WILL BE IN THE UPPER 80S TO LOWER 90S. EXPECT DEWPOINTS TO REMAIN HIGH IN THE 60S CREATING UNSTABLE CONDITIONS. LIMITING FACTOR WILL BE THE CAP WHICH MAY BE STRONG...ESPECIALLY IN SWRN AREAS TO LIMIT CONVECTIVE POTENTIAL. AVIATION... VISUAL FLIGHT RULES WILL CONTINUE THROUGH 04Z AT TERMINALS KLBF AND KVTN. SURFACE HEATING WILL CONTINUE TO HELP TO DESTABLIZE THE ATMOSPHERE THIS AFTERNOON. CU FIELD FORMING WITH A DISTURBANCE LIFTING NORTHEAST ACROSS THE PANHANDLE BEYOND 21Z TO ASSIST IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE WEST. THE POTENTIAL EXISTS FOR THUNDERSTORMS TO MOVE NORTHEAST AND IMPACT THE TERMINALS THIS EVENING. HOWEVER THE PROBABILITY OF STORMS DIRECTLY IMPACTING THE TERMINALS IS LOW WITH ONLY CB MENTIONED IN TAFS THROUGH 00Z THIS EVENING. AS STORMS DEVELOP THE ENVIRONMENT WILL CHANGE WITH UPDATES POSSIBLE INTO THE EVENING HOURS. OVERNIGHT MODELS PICK UP ON MOISTURE BELOW 5KFT WITH MVFR ADDED TO KLBF BY 04Z. LOWER CEILINGS THAT DO FORM WILL GRADUALLY LIFT THROUGH 15Z FOR VFR CONDITIONS THROUGH 18Z. HYDROLOGY... RELIEF OCCURRING AGAIN TODAY AS MODERATE FLOODING AT EWING ON THE ELKHORN RIVER HAS SHOWN A SLOW FALL IN THE STAGE. AT 2 PM CDT...THE STAGE WAS AT 11.20 FEET. FORECAST IS FOR THE STAGE TO FALL BELOW MODERATE FLOOD STAGE BY 7 PM SATURDAY. ALSO A MORE RAPID SLOW DECLINE UPSTREAM AT ATKINSON. THE NORTH PLATTE RIVER REMAINS HIGH UPSTREAM OF LAKE MCCONAUGHY... AND WILL REMAIN SO FOR SEVERAL WEEKS DUE TO HIGH FLOWS UPSTREAM FROM WYOMING RESERVOIRS. THE FORECAST IS FOR LEWELLEN TO RISE ABOVE MODERATE FLOODING BY SUNDAY NIGHT AND REMAIN SO FOR SEVERAL DAYS IF NOT WEEKS. RISES ALSO AT LISCO WITH A RISE ABOVE FLOOD STAGE FORECAST BY FRIDAY AFTERNOON. SOUTH PLATTE RIVER WILL CONTINUE A SLOW RISE WITH ROSCOE FORECAST TO REACH 8.4 FEET SATURDAY...WITH FLOOD STAGE AT 9 FEET. HIGH FLOWS TO CONTINUE DOWNSTREAM ALONG THE SOUTH PLATTE TO EAST OF THE CONFLUENCE NEAR NORTH PLATTE THROUGH THIS WEEKEND. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL MIDNIGHT CDT/ 11 PM MDT/ TONIGHT FOR NEZ004-005-022>025-035>037-056>059-069-070-094. && SHORT TERM/EXTENDED...KECK AVIATION...POWER
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT WED JUN 16 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-171000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 326 PM CDT WED JUN 16 2010 /226 PM MDT WED JUN 16 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGOHT. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP OFF A WARM FRONT THIS EVENING...WITH LARGE HAIL THE PRIMARY THREAT FROM ANY STORM DEVELOPMENT. THE BEST CHANCE FOR STORM COVERAGE WILL BE WEST OF HIGHWAY 183. HIGH WATER LEVELS WILL CONTINUE ON THE NORTH PLATTE RIVER AS ADDITIONAL RELEASES FROM UPSTREAM RESERVIORS WILL INCREASE RIVER FLOWS...WITH FLOODING OR NEAR FLOODING ON PARTS OF THE NORTH PLATTE...SOUTH LOUP AND MOST OF THE ELKHORN RIVER BASINS. THE RIVERS HAVE CRESTED WITH ADDITIONAL RAINFALL TONIGHT TO CREATE FLUNCTUATIONS IN THE RIVER LEVELS IN THE NEAR TERM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG WESTERLY WINDS OF 45 MPH OR GREATER ARE POSSIBLE ON THURSDAY AS A COOL FRONT CROSSES THE FORECAST AREA. AS OF NOW...THE HIGHEST WIND GUSTS WILL BE ACROSS THE NORTHWEST WHERE BEST MOMENTUM TRANSFER IS EXPECTED TO TAKE PLACE. AHEAD OF THE FRONT...SOUTHERLY WIND SPEEDS OF UP TO 30 MPH CAN BE EXPECTED FOR MUCH OF THE REGION. THERE IS A NEAR DAILY CHANCE FOR THUNDERSTORMS LATE FRIDAY NIGHT THROUGH EARLY NEXT WEEK AS A LARGE UPPER LEVEL LOW REMAIN ANCHORED ACROSS THE WESTERN STATES AND MOISTURE INCREASES OVER THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 502 PM CDT WED JUN 16 2010 NEZ022-056-162245- DEUEL NE-GARDEN NE- 402 PM MDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND WESTERN DEUEL COUNTIES UNTIL 445 PM MDT... AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LODGEPOLE...OR 7 MILES WEST OF CHAPPELL... MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD AROUND 440 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KECK
The Cheyenne radar (KCYS), 185 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235262.